Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 12, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 9, 2025, 3:24 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jun 9, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2025, 3:24 AM EDT (07:24 UTC)
- In effect from
- Jun 9, 2025, 6:00 AM EDT
- Expired
- Jun 9, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WHUS42 KILM 090724 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 324 AM EDT Mon Jun 9 2025 NCZ106-108-SCZ054-056-091530- /O.NEW.KILM.BH.S.0012.250609T1000Z-250610T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 324 AM EDT Mon Jun 9 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current. There is also a moderate risk of Rip Currents for the beaches of Pender and Horry counties. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
2 follow-up statements
358 WHUS42 KILM 091307 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 907 AM EDT Mon Jun 9 2025 NCZ106-108-SCZ054-056-100000- /O.CON.KILM.BH.S.0012.000000T0000Z-250610T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 907 AM EDT Mon Jun 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents for the beaches of Pender and Horry counties. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
215 WHUS42 KILM 092352 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 752 PM EDT Mon Jun 9 2025 NCZ106-108-SCZ054-056-100100- /O.EXP.KILM.BH.S.0012.000000T0000Z-250610T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 752 PM EDT Mon Jun 9 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 1:25 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 9, 1:25 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 125 AM EDT Mon Jun 9 2025 .SYNOPSIS... Enhanced shower and thunderstorm activity will continue for much of the next week as a frontal system affects the area and a series of disturbances pass across the region and interact with the boundaries across or near the area. && .UPDATE... Light winds and overhead cirrus should inhibit fog formation through the rest of the night despite recent rainfall. No further rainfall is expected tonight as activity remains to our north. Updated 06Z aviation below. && .NEAR TERM /THROUGH TODAY/... Unsettled weather will continue this period with a front lingering to the west and and upper trough remaining to the west. We could see some redevelopment of showers and storms this afternoon and evening, particularly closer to the coast but that threat should wane as the evening progresses. Showers and storms are possible again Monday, mainly during the afternoon. Lows tonight will fall to the low to mid 70s with highs Monday invof 90 away from the beaches. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... A cold front will approach from the west during the period while an upper trough affects the area. Mainly afternoon and evening showers and storms are possible during this period will lows in the low to mid 70s Monday night and upper 60s to lower 70s Tuesday night. Highs Tuesday will reach the the upper 80s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Unsettled conditions will continue through this period as front loiters in the vicinity through late week by late week. After the front retreats north, a more typical diurnal summer time pattern will develop with more limited coverage before another system potentially increases coverage Saturday into Sunday. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... VFR through Monday morning before another round of showers and storms due to a cold front Monday afternoon. SW winds will remain around 7-10 kts before picking up in the afternoon to ~10 kts with gusts 15-20 kts, possibly higher at coastal terminals. Past ~17Z, showers and storms will move across the area bringing bouts of MVFR/VFR in CIGs and VSBYs. Some decrease in activity could start to creep inland near the end of the period, but otherwise it will be hard to pinpoint where isolated to scattered activity won't be expected at this time. Extended Outlook...Brief restrictions due to intermittent thunderstorms are possible through Friday. Strong to severe storms are possible Monday and Tuesday. && .MARINE... Through Monday... Diurnally driven maximums of 15 to 20 KT will occur in the afternoon and evening on SW flow this afternoon through Monday with daily minimums in the 10 to 15 KT late tonight and Monday morning. Seas will generally be in the 3 to 4 FT range with 5 footers possible near 20 NM. Monday night through Friday... Expect mainly SW winds through the period at speeds less than 20 KT and seas less than 5 FT. Boating conditions will be better in the Wed-Fri time frame as winds as seas will be lower as the gradient relaxes a bit. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...RGZ NEAR TERM...31 SHORT TERM...31 LONG TERM...31 AVIATION...LEW MARINE...31
Hazardous weather outlook, Jun 8, 7:36 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Wilmington NC 736 PM EDT Sun Jun 8 2025 AMZ250-252-254-256-NCZ087-096-099-105-107>109-SCZ017-023-024-032-033- 039-055-056-058-059-091000- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 736 PM EDT Sun Jun 8 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms are possible Monday afternoon and evening. Damaging winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ106-110-SCZ054-091000- Coastal Pender-Coastal Brunswick-Coastal Horry- 736 PM EDT Sun Jun 8 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Severe thunderstorms are possible Monday afternoon and evening. Damaging winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. 9
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:37 AM EDT | Small Craft Advisory | ILM | 31 hr | |
| Jun 9, 5:44 PM EDT | Special Marine Warning | ILM | 91 min | |
| Jun 9, 6:27 PM EDT | Special Marine Warning | ILM | 63 min | |
| Jun 9, 6:41 PM EDT | Special Weather Statement | ILM | Bladen | 64 min |
| Jun 9, 6:47 PM EDT | Special Marine Warning | ILM | 43 min | |
| Jun 9, 7:04 PM EDT | Special Weather Statement | ILM | Bladen | 41 min |
| Jun 9, 7:09 PM EDT | Special Weather Statement | ILM | Columbus | 36 min |
| Jun 9, 7:35 PM EDT | Special Weather Statement | ILM | Bladen | 25 min |
| Jun 9, 7:40 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 50 min |
| Jun 9, 5:34 PM EDT | Special Weather Statement | ILM | Florence | 26 min |
| Jun 9, 5:47 PM EDT | Special Weather Statement | ILM | Georgetown | 58 min |
| Jun 9, 5:49 PM EDT | Special Weather Statement | ILM | Florence | 26 min |
| Jun 9, 6:01 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 44 min |
| Jun 9, 6:12 PM EDT | Special Weather Statement | ILM | Horry | 33 min |
| Jun 9, 6:21 PM EDT | Special Weather Statement | ILM | Dillon | 54 min |
| Jun 9, 6:25 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 52 min |
| Jun 9, 6:38 PM EDT | Special Weather Statement | ILM | Horry | 37 min |
| Jun 9, 7:10 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 42 min |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.